Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 21, 2018, 3:51 AM EDT for 4 counties in Florida. It took effect at Mar 21, 2018, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 3:51 AM EDT (07:51 UTC)
- In effect from
- Mar 21, 2018, 2:00 PM EDT
- Expired
- Mar 21, 2018, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Highlands County, FL, Lee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 88 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -446 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
710 WWUS82 KTBW 210751 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 351 AM EDT Wed Mar 21 2018 ...RED FLAG WARNING OVER INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DUE TO HIGH WINDS AND LOW HUMIDITY... .A drier air mass is filling into west central and southwest Florida today under breezy northwest winds. Relative humidity is forecast to drop to below 35 percent for a few hours this afternoon over the interior. This will produce Red Flag conditions due to the breezy winds and low fuel moisture. FLZ052-057-262-265-212300- /O.NEW.KTBW.FW.W.0011.180321T1800Z-180321T2300Z/ Polk-Highlands-Inland Charlotte-Inland Lee- 351 AM EDT Wed Mar 21 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO HIGH WINDS AND LOW HUMIDITY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 7 PM EDT this evening. * AFFECTED AREA...Polk...Highlands...Inland Charlotte...Inland Lee. * WIND...NW at 15 to 20 MPH with gusts of up to 30 MPH * HUMIDITY...30 to 35 percent * ERC...30 to 35. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
586 WWUS82 KTBW 211441 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 1041 AM EDT Wed Mar 21 2018 ...RED FLAG WARNING OVER INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DUE TO HIGH WINDS AND LOW HUMIDITY... .A dry air mass continues to fill into the region accompanied by gusty northwest winds. Relative humidity is forecast to drop to below 35 percent for a few hours this afternoon over the interior. This will produce Red Flag conditions due to the breezy winds and low fuel moisture. FLZ052-057-262-265-212300- /O.CON.KTBW.FW.W.0011.180321T1800Z-180321T2300Z/ Polk-Highlands-Inland Charlotte-Inland Lee- 1041 AM EDT Wed Mar 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * AFFECTED AREA...Polk...Highlands...Inland Charlotte...Inland Lee. * WIND...NW at 15 to 20 MPH with gusts of up to 30 mph * HUMIDITY...28 to 35 percent * ERC...30 to 35. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
282 WWUS82 KTBW 211902 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 302 PM EDT Wed Mar 21 2018 ...RED FLAG WARNING CONTINUES OVER INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DUE TO HIGH WINDS AND LOW HUMIDITY... .As temperatures continue to warm this afternoon, relative humidity is forecast to drop to below 35 percent for a few hours. This will produce Red Flag conditions due to the breezy winds, high ERCs and low humidities. FLZ052-057-262-265-212300- /O.CON.KTBW.FW.W.0011.000000T0000Z-180321T2300Z/ Polk-Highlands-Inland Charlotte-Inland Lee- 302 PM EDT Wed Mar 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * AFFECTED AREA...Polk...Highlands...Inland Charlotte...Inland Lee. * WIND...NW at 15 to 20 mph with gusts of up to 30 mph * HUMIDITY...30 to 35 percent * ERC...30 to 35. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:40 AM EDT, 11 minutes earlier.
Area forecast discussion, Mar 21, 3:40 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
340 AM EDT Wed Mar 21 2018
.SHORT TERM (Today through Thursday)...
A strong mid level trough will continue to swing through the
southeastern US and Mid Atlantic region today and tonight,
propelling the surface cold front through southern Florida
and into Cuba. With strong surface high pressure filling
into the Gulf in the wake of the cold front, breezy
northwest winds will support persistent cold air advection,
bringing in a significantly cooler and drier air mass.
Highs will top out well below normal today, generally from
the mid 60s to mid 70s under mostly clear skies and
noticeably lower humidity. The main weather concern will be
breezy northwest winds, contributing to a high risk of
strong and frequent rip currents along area beaches.
Surface high pressure will continue to shift east towards
Florida and the northeastern Gulf tonight and Thursday,
with winds turning to more northerly and subsiding slightly,
but still remaining on the breezy side. This will allow
temperatures to continue to cool, with morning lows ranging
from around 40 over the Nature Coast to the mid 50s over the
southwest Florida coast. Highs on Thursday will be even
cooler than today despite the sunny skies, generally
topping out from the mid 60s to around 70.
.Long Term (Thursday Night through Tuesday)...
Broad troughing will be in place aloft for the end of the
week with surface high pressure building over the state.
This setup will give us one more cool night Thursday night
into Friday morning, with lows reaching the upper 30s across
some portions of the Nature Coast. The rest of the day will
be pleasant, with highs generally from around 70 into the
mid 70s under sunny skies. As we head into the weekend,
ridging aloft will build eastward over the Gulf of Mexico
and Florida as the surface high shifts out into the western
Atlantic. This will lead to warming temperatures for both
Saturday and Sunday. This ridge looks to hold in place for
early next week, with a continuation of the warmer
conditions from the weekend. There will be little to no rain
chance through the period.
&&
.AVIATION...
VFR conditions are generally expected to hold through the
next 24 hours under breezy northwest winds. The possible
exception will be isolated patches of MVFR ceilings which
could briefly impact area terminals through sunrise.
&&
.MARINE...
Breezy northwest winds are continuing over the eastern Gulf
of Mexico as high pressure fills in behind the recent cold
front, producing seas of up to 8 feet offshore. The Small
Craft Advisory will continue into this evening across the
coastal waters, and through Thursday morning for the Gulf
waters north of Englewood. High pressure will build in
Thursday through the weekend, with marine conditions
gradually improving.
&&
.FIRE WEATHER...
A much drier air mass is filling into the region in the wake
of a cold front, with relative humidity expected to drop
to below 35 percent over the interior for a few hours this
afternoon. With breezy northwest winds expected all
afternoon, Red Flag Warnings are in effect for Polk,
Highlands, and inland portions of Charlotte and Lee Counties
this afternoon, as ERC values are forecast to be over 26.
The breezy winds will also cause high dispersion indices
over the northern half of the Florida Peninsula this
afternoon.
RH values will be even lower Thursday afternoon, but
sustained winds are expected to be less than 15 MPH. As a
result Red Flag conditions are not expected unless ERC
values rise to at least 37.
&&
.Preliminary Point Temps/PoPs...
TPA 66 50 65 47 / 0 0 0 0
FMY 72 51 70 47 / 10 0 0 0
GIF 71 45 69 44 / 0 0 0 0
SRQ 66 53 64 47 / 0 0 0 0
BKV 67 42 65 37 / 0 0 0 0
SPG 67 52 65 52 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Red Flag Warning from 2 PM this afternoon to 7 PM EDT this
evening for Highlands-Inland Charlotte-Inland Lee-
Polk.
Gulf waters...Small Craft Advisory until 10 AM EDT Thursday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Waters from Englewood to Tarpon Springs
FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 11 PM EDT this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
waters-Waters from Bonita Beach to Englewood FL out
20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/Fleming
MID TERM/LONG TERM/DECISION SUPPORT...05/CarlisleHazardous weather outlook, Mar 20, 5:21 AM EDT, 22 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 521 AM EDT Tue Mar 20 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202130- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 521 AM EDT Tue Mar 20 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected starting later this morning over the Nature Coast, then spreading southward through the afternoon and evening. Some of these storms may be strong to severe, with damaging wind gusts, hail, and isolated tornadoes all possible. ...RIP CURRENT IMPACT... Strong onshore winds and building surf will lead to strong and frequent rip currents along area beaches. ...MARINE IMPACTS... Winds and seas will increase over the coastal waters along and behind a cold front that will move through the area today and tonight. Winds will increase to 20-25 knots, with higher gusts, and seas will build up to 10 feet offshore. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...RIP CURRENT IMPACT... Strong onshore winds and increased surf will lead to strong and frequent rip currents along area beaches. ...MARINE IMPACTS... Elevated winds and seas will continue through the first part of Wednesday, but begin to subside later in the day and into Wednesday night. ...FIRE WEATHER IMPACT... A much drier air mass will spill into the region behind a cold front, with long durations of critical relative humidity values expected each afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Carlisle
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.